Alert archive / South Dakota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 138, NWS Sioux Falls, SD

July 9, 2009Lincoln County, Union County, South Dakota; Sioux County, Iowa

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 9, 2009, 11:14 AM CDT for Lincoln County, Union County, South Dakota; Sioux County, Iowa. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2009, 11:14 AM CDT (16:14 UTC)
Expired
Jul 9, 2009, 11:45 AM CDT
In force
31 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon

Counties Sioux County, IA, Lincoln County, SD, Union County, SD

The radar

The Sioux Falls radar (KFSD), 60 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 11:24 AM CDTHAIL 1Hudson, SDLASTED 5 MINUTES
Jul 9, 11:30 AM CDTHAIL 1Rock Valley, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 4.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2009-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 709 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2009-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
709 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KFSD 091614
SVRFSD
IAC167-SDC083-127-091645-
/O.NEW.KFSD.SV.W.0138.090709T1614Z-090709T1645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1114 AM CDT THU JUL 9 2009

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SIOUX COUNTY IN NORTHWEST IOWA
  SOUTHEASTERN LINCOLN COUNTY IN SOUTHEAST SOUTH DAKOTA
  NORTHEASTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA

* UNTIL 1145 AM CDT

* AT 1114 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.
  THIS STORM WAS LOCATED 5 MILES NORTH OF ALCESTER...OR 8 MILES EAST
  OF BERESFORD...AND WAS MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HUDSON AROUND 1125 AM CDT...
  ROCK VALLEY AROUND 1135 AM CDT...
  SIOUX CENTER...HULL...ORANGE CITY AROUND 1145 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4322 9604 4299 9603 4301 9676 4322 9675
TIME...MOT...LOC 1614Z 269DEG 38KT 4309 9661

$$

BT
4 follow-up statements
000 
WWUS53 KFSD 091619
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1119 AM CDT THU JUL 9 2009

IAC167-SDC083-127-091645-
/O.CON.KFSD.SV.W.0138.000000T0000Z-090709T1645Z/
SIOUX IA-LINCOLN SD-UNION SD-
1119 AM CDT THU JUL 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR NORTHEASTERN UNION...SOUTHEASTERN LINCOLN AND CENTRAL SIOUX
COUNTIES...

AT 1119 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE GOLF
BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR HUDSON...OR 6 MILES
NORTHWEST OF HAWARDEN...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
HUDSON AROUND 1125 AM CDT...
SIOUX CENTER AROUND 1145 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4322 9604 4299 9603 4301 9676 4322 9675
TIME...MOT...LOC 1619Z 269DEG 38KT 4309 9654

$$

BT
000 
WWUS53 KFSD 091626
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1126 AM CDT THU JUL 9 2009

IAC167-SDC083-127-091645-
/O.CON.KFSD.SV.W.0138.000000T0000Z-090709T1645Z/
SIOUX IA-LINCOLN SD-UNION SD-
1126 AM CDT THU JUL 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR NORTHEASTERN UNION...SOUTHEASTERN LINCOLN AND CENTRAL SIOUX
COUNTIES...

AT 1124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR HUDSON...OR 6 MILES NORTH OF
HAWARDEN...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
SIOUX CENTER AROUND 1140 AM CDT...

AT 1125 AM...A TRAINED WEATHER SPOTTER REPORTED HAIL TO THE SIZE OF 
QUARTERS IN HUDSON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4322 9604 4299 9603 4301 9676 4322 9675
TIME...MOT...LOC 1626Z 269DEG 38KT 4309 9644

$$

BT
000 
WWUS53 KFSD 091634
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1134 AM CDT THU JUL 9 2009

SDC083-127-091644-
/O.CAN.KFSD.SV.W.0138.000000T0000Z-090709T1645Z/
LINCOLN SD-UNION SD-
1134 AM CDT THU JUL 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UNION AND
SOUTHEASTERN LINCOLN COUNTIES IS CANCELLED...

LAT...LON 4321 9643 4322 9604 4299 9603 4300 9645
TIME...MOT...LOC 1634Z 269DEG 38KT 4309 9633

$$

IAC167-091645-
/O.CON.KFSD.SV.W.0138.000000T0000Z-090709T1645Z/
SIOUX IA-
1134 AM CDT THU JUL 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR CENTRAL SIOUX COUNTY...

AT 1134 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES WEST OF
SIOUX CENTER...OR 10 MILES NORTHEAST OF HAWARDEN...MOVING EAST AT 40
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
SIOUX CENTER AROUND 1145 AM CDT...

THIS STORM HAS SHOWN SIGNS OF WEAKENING...BUT IS STILL CAPABLE OF 
PRODUCING QUARTER SIZED HAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4321 9643 4322 9604 4299 9603 4300 9645
TIME...MOT...LOC 1634Z 269DEG 38KT 4309 9633

$$

BT
000 
WWUS53 KFSD 091645
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1145 AM CDT THU JUL 9 2009

IAC167-091655-
/O.EXP.KFSD.SV.W.0138.000000T0000Z-090709T1645Z/
SIOUX IA-
1145 AM CDT THU JUL 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SIOUX COUNTY EXPIRES
AT 1145 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARED TO BE SEVERE...HOWEVER SMALL HAIL TO THE SIZE OF PENNIES IS 
STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 4321 9643 4322 9604 4299 9603 4300 9645
TIME...MOT...LOC 1645Z 269DEG 38KT 4309 9617

$$

BT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 10:35 AM CDT, 39 minutes earlier.

Area forecast discussion, Jul 9, 10:35 AM CDT, 39 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1035 AM CDT THU JUL 9 2009

.DISCUSSION...
STORMS ABOUT FINISHING EXIT SERN FCST AREA LATE THIS MRNG. SPOTTY
SHJWRS/TSTMS STILL PSBL MAINLY E THRU ERY AFTN WITH SIGNS OF UPPER
SUPPORT MOVG INTO WRN FCST AREA. MAIN AND POTENTIALY SEVERE LATE
AFTN DVLPMNT EXPECTED AFTER 4 PM. SOME QUESTION ON THE LOW CLOUDS
AND HEATG FACTOR BUT LATELY THERE SEEMS TO BE A DECENT BREAKING UP
OF THE LOW CLOUDS SO IT IS BEST TO ASSUME THERE WILL BE MORE THAN
ENUF HEATG TO BREAK CAP. MAIN THREAT WILL CONT TO BE ERN HALF OF
FCST AREA INCLUDG FSD. HEATG BTW WILL ALSO ALLOW TEMPS TO CATCH UP
MOST OF THE WAY FROM MRNG COOLING IN THE E...JUST LOWERED SOME HIGHS
A DEG OR TWO.

DEPENDING ON EXPECETED STORM STRENGTH AND CVRG...FLASH FLOOD WATCH
MAY NEED TO BE CONSIDERED ESPLY FOR PARTS OF NWRN IA FOR LATE AFTN
FCST.

&&

.AVIATION...
LINGERING IFR/MVFR CIGS ERN HALF OF FCST AREA SHUD BE HEATED OUT TO
VFR CIGS OR SCT CLDS BY 18Z.OTRW THE MAIN AVIATION THREAT WILL BE
NEWLY DVLPG STORMS...PSBLY SVR...21Z-12Z MAINLY ERN TWO THIRDS OF
FCST AREA AT THE START...BEING CONFINED MORE TO THE ERN EDGE OF AREA
WITH TIME BY 10/12Z.

&&

.PREV DISCUSSION...
THUNDERSTORMS TO CONTINUE TO PUSH ACROSS THE AREA EARLY THIS
MORNING. THUNDERSTORMS CURRENTLY ALONG I29 ASSOCIATED WITH AN
ELEVATED WARM FRONT ARE MOVING INTO SLIGHTLY MORE STABLE AIR...SUCH
THAT A GENERAL WEAKENING WILL CONTINUE. SEVERE THREAT WITH THESE
STORMS IS MINIMAL. BETTER CHANCE FOR SEVERE THUNDERSTORMS WITH THOSE
THAT ARE CURRENTLY TIED TO THE COLD FRONT IN CENTRAL SD. IF STORMS
BECOME REMOVED FROM THE BNDRY...SEVERE THREAT WILL DIMINISH
SIGNIFICANTLY...OTHERWISE 60 MPH WINDS AND QUARTER SIZE HAIL ARE
LIKELY INTO THE JAMES VALLEY.

ANOTHER ROUND OF SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON
AND THIS EVENING. SFC FRONT TO CHECK UP ACROSS SE SD THIS MORNING
AND REMAIN NEARLY STATIONARY THIS AFTERNOON. PROVIDED STORMS DO NOT
BACK BUILD DOWN THE FRONT THROUGHOUT THE DAY...AND STRATUS CLEARS
SOME IN THE AFTERNOON...THUNDERSTORMS SHOULD POP NEAR THE SFC BNDRY
LATE IN THE DAY. MAIN CHANCES FOR THUNDERSTORMS WILL BE ALONG AND E
OF A LINE FROM BROOKINGS TO YANKTON. INITIAL DEVELOPMENT OF
CONVECTION POINTS TO DISCRETE SUPERCELLS CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS...AND TORNADOES. ML CAPES OF AROUND 2500 J/KG
AND 0-6 KM SHEAR OF 50KTS SUPPORTS ROTATING UPDRAFTS...AND IS THERE
IS ENOUGH LOW LEVEL SHEAR...ESPECIALLY NEAR THE BNDRY THAT TORNADOES
ARE A POSSIBILITY. WILL ALSO HAVE TO WATCH THE POTENTIAL FOR
FLOODING...MAINLY OVER FAR SE SD AND NW IA...WHERE RECENT RAINS HAVE
SATURATED THE SOIL. THIS IS ALSO THE MOST FAVORABLE AREA FOR HEAVY
RAINS THIS EVENING WITH PRECIPITABLE WATER 1.5-2 INCHES. PLUS COULD
SEE CONTINUED REDEVELOPMENT OF THUNDERSTORMS ALONG THE 850 THERMAL
GRADIENT LATE INTO THE EVENING...AND POTENTIALLY THROUGH THE NIGHT.
NO FLASH FLOOD WATCH TO BE ISSUED AT THIS TIME...BUT MAY BE
SOMETHING FOR LATER SHIFTS TO CONSIDER.

INCREASED POPS FOR LATE THU TONIGHT INTO FRI AS THERE COULD BE
ANOTHER ROUND OF THUNDERSTORMS DEVELOP ALONG THE MIDLEVEL BNDRY AS
TROPICAL ENERGY RIDES OVER THE BNDRY. MAIN CHANCES APPEAR TO BE
ALONG AND SOUTH OF I90. CHANCES FOR PRECIPITATION SHOULD END FROM W
TO E FRI INTO FRI EVENING AS HIGH PRESSURE BUILDS INTO THE AREA AND
A COLD FRONT DRIVES S INTO SRN NE AND IA. DRY THROUGH THE

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

WILLIAMS
Hazardous weather outlook, Jul 9, 4:20 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
420 AM CDT THU JUL 09 2009

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-101200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
420 AM CDT THU JUL 09 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
AFTER MORNING THUNDERSTORMS...SOME OF WHICH MAY PRODUCE QUARTER
SIZED HAIL AND 60 MPH WINDS...ANOTHER ROUND OF THUNDERSTORMS IS
EXPECTED TO DEVELOP LATE THIS AFTERNOON ALONG A FRONTAL BOUNDARY
STRETCHED ACROSS SOUTHEAST SOUTH DAKOTA. THE MAIN CHANCE FOR
THUNDERSTORMS WILL BE ALONG AND EAST OF A LINE FROM BROOKINGS TO
YANKTON. SOME OF THESE THUNDERSTORMS MAY BE SEVERE PRODUCING HAIL
TO THE SIZE OF GOLF BALLS...70 MPH WINDS...AND POSSIBLY
TORNADOES. STORMS ARE EXPECTED TO MOVE INTO SOUTHWEST MINNESOTA
AND NORTHWEST IOWA IN THE EVENING.

FLOODING...
THUNDERSTORMS WHICH ARE EXPECTED TO MOVE ACROSS THE AREA THIS
EVENING...WILL PRODUCE HEAVY RAIN...AND MAY PRODUCE LOCALIZED
FLASH FLOODING...ESPECIALLY IN LOCATIONS WHICH RECEIVED HEAVY
RAINS THE LAST FEW DAYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FRIDAY ACROSS
MUCH OF THE AREA...ALTHOUGH THE BEST CHANCE WILL BE ALONG AND
SOUTH OF INTERSTATE 90. SEVERE STORMS ARE NOT EXPECTED AT THIS
TIME...HOWEVER LOCALLY HEAVY RAIN AND SMALL HAIL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 3 PM CDT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

97

In the hours before

Local storm report, Jul 9, 9:11 AM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
911 AM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 AM     HAIL             6 NW HUBBARD            42.45N 96.67W
07/09/2009  E1.00 INCH       DAKOTA             NE   PUBLIC

&&

DMORIN
Local storm report, Jul 9, 9:12 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
912 AM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 AM     HAIL             2 NE BRIDGEWATER        43.57N 97.47W
07/09/2009  E1.00 INCH       MCCOOK             SD   BROADCAST MEDIA

            ONE INCH HAIL DAMAGED CROPS...RELAYED BY MEDIA

&&

DMORIN
Local storm report, Jul 9, 9:14 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
914 AM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     HAIL             2 E WOLSEY              44.41N 98.43W
07/09/2009  E1.00 INCH       BEADLE             SD   BROADCAST MEDIA

            RELAYED BY MEDIA

&&

DMORIN
Local storm report, Jul 9, 9:26 AM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
926 AM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     HAIL             3 N FULTON              43.77N 97.82W
07/09/2009  E1.00 INCH       HANSON             SD   TRAINED SPOTTER

0515 AM     TSTM WND GST     3 N FULTON              43.77N 97.82W
07/09/2009  E70.00 MPH       HANSON             SD   TRAINED SPOTTER

            60 TO 70 MPH WIND GUSTS

&&

DMORIN
Local storm report, Jul 9, 10:37 AM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1037 AM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     HAIL             6 S WESSINGTON SPRINGS  43.99N 98.57W
07/09/2009  E1.00 INCH       JERAULD            SD   NEWSPAPER

            CROPS STRIPPED.

0430 AM     HAIL             12 N WHITE LAKE         43.90N 98.71W
07/09/2009  E1.25 INCH       AURORA             SD   PUBLIC

            QUARTER TO HALF DOLLAR HAIL.

0440 AM     HAIL             6 SE WESSINGTON SPRINGS 44.02N 98.49W
07/09/2009  E1.50 INCH       JERAULD            SD   PUBLIC

            QUARTER TO PING PONG BALL HAIL

0500 AM     HAIL             PLANKINTON              43.72N 98.48W
07/09/2009  E1.00 INCH       AURORA             SD   PUBLIC

            A LOT OF PEA TO QUARTER SIZE HAIL.

&&

DMORIN
Local storm report, Jul 9, 11:02 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1102 AM CDT THU JUL 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HAIL             2 E EMERY               43.60N 97.58W
07/09/2009  E1.00 INCH       MCCOOK             SD   PUBLIC

            CROPS DAMAGED

0220 AM     HAIL             4 E BRIDGEWATER         43.55N 97.42W
07/09/2009  E1.00 INCH       MCCOOK             SD   PUBLIC

&&

DMORIN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 10:47 PM CDTSevere Thunderstorm WarningFSDBrule43 min
Jul 9, 1:37 AM CDTSevere Thunderstorm WarningFSDHanson, McCook38 min
Jul 9, 2:12 AM CDTSevere Thunderstorm WarningFSDHutchinson, McCook, Minnehaha, Turner48 min
Jul 9, 2:46 AM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory33 min
Jul 9, 3:10 AM CDTSevere Thunderstorm WarningFSDBeadle65 min
Jul 9, 3:52 AM CDTSevere Thunderstorm WarningFSDJerauld38 min
Jul 9, 4:13 AM CDTSevere Thunderstorm WarningFSDAurora, Brule, Jerauld32 min
Jul 9, 4:29 AM CDTSevere Thunderstorm WarningFSDJerauld31 min
Jul 9, 4:35 AM CDTSevere Thunderstorm WarningFSDAurora40 min
Jul 9, 4:45 AM CDTSevere Thunderstorm WarningFSDAurora, Davison, Hanson, Sanborn45 min
Jul 9, 5:02 AM CDTSevere Thunderstorm WarningFSDHanson, Hutchinson, Miner, Sanborn43 min
Jul 9, 5:10 AM CDTSevere Thunderstorm WarningFSDAurora, Charles Mix, Douglas, Hutchinson35 min
Jul 9, 5:22 AM CDTSevere Thunderstorm WarningFSDDavison, Hanson, Hutchinson, Lake, McCook, Miner38 min
Jul 9, 5:26 AM CDTSevere Thunderstorm WarningFSDDavison, Hanson34 min
Jul 9, 5:43 AM CDTSevere Thunderstorm WarningFSDBon Homme, Douglas, Hutchinson, Yankton47 min
Jul 9, 5:55 AM CDTSevere Thunderstorm WarningFSDClay, Hanson, Hutchinson, Lincoln, McCook, Minnehaha and 2 more34 min
Jul 9, 6:23 AM CDTSevere Thunderstorm WarningFSDBon Homme, Hutchinson, Yankton52 min
Jul 9, 7:12 AM CDTSevere Thunderstorm WarningFSDClay, Yankton33 min
Jul 9, 7:25 AM CDTSevere Thunderstorm WarningFSDClay35 min
Jul 9, 8:03 AM CDTSevere Thunderstorm WarningFSDUnion42 min
Jul 9, 8:29 AM CDTSevere Thunderstorm WarningFSDUnion61 min
Jul 9, 10:50 AM CDTSevere Thunderstorm WarningFSDClay, Lincoln, Turner, Union25 min
Jul 9, 12:07 PM CDTFlash Flood WatchFSDBon Homme, Brookings, Clay, Hutchinson, Lake, Lincoln and 6 more21 hr
Jul 9, 2:02 PM CDTSevere Thunderstorm WarningFSDLincoln, Union28 min
Jul 9, 2:28 PM CDTFlash Flood WarningFSDClay, Union, Yankton93 min
Jul 9, 2:28 PM CDTSevere Thunderstorm WarningFSDClay, Union, Yankton32 min
Jul 9, 2:48 PM CDTSevere Thunderstorm WarningFSDClay, Union27 min
Jul 9, 3:15 PM CDTSevere Thunderstorm WarningFSDUnion30 min
Jul 9, 3:24 PM CDTFlash Flood WarningFSDUnion85 min
Jul 9, 6:48 PM CDTSevere Thunderstorm WarningFSDLincoln42 min
Jul 9, 2:29 PM CDTSevere Thunderstorm WarningFSDLyon, Osceola, Sioux31 min
Jul 9, 3:14 PM CDTSevere Thunderstorm WarningFSDLyon, O'Brien, Osceola, Sioux17 min
Jul 9, 3:38 PM CDTSevere Thunderstorm WarningFSDClay, Dickinson, O'Brien21 min
Jul 9, 3:46 PM CDTFlash Flood WarningFSDClay, O'Brien65 min
Jul 9, 3:46 PM CDTSevere Thunderstorm WarningFSDPlymouth12 min
Jul 9, 6:15 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Clay30 min
Jul 9, 6:30 PM CDTSevere Thunderstorm WarningFSDClay30 min

Nearby

Severe Thunderstorm Warnings in South Dakota, 2009Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.